Flood, Kossuth
- When
- June 1, 12:00 AM CST to June 2, 8:56 PM CST
- Where
- Kossuth County, 4.37 mi ENE of Burt to 2.3 mi SW of Lu Verne
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 43.224, -94.140
Flooding that took place along the upper part of the Des Moines River Basin continued into the first part of June. Favorable conditions allowed the river to fall slowly through the first week with the flooding finally ending by the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Flooding that took place along the upper part of the Des Moines River Basin continued into the first part of June. Favorable conditions allowed the river to fall slowly through the first week with the flooding finally ending by the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at May 31, 11:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1200 AM CDT WED JUN 01 2011 .SHORT TERM /TODAY/... HIGH PRESSURE OVER KANSAS AND SOUTHWEST NEBRASKA WILL LIFT NORTHEAST INTO IOWA OVERNIGHT AS DEEP LOW PRESSURE OVER SRN MANITOBA SHIFTS EAST. THE BREEZY WEST WINDS WILL DIMINISH QUICKLY TOWARDS SUNSET AND WILL BECOME LIGHT AND VARIABLE BY MID TO LATE EVENING. RELATIVELY DRY AIR WILL ACCOMPANY THE HIGH PRESSURE SYSTEM. GOOD RADIATIONAL COOLING CONDITIONS WILL BE IN PLACE OVERNIGHT WITH THE LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 40S TO MID 50S. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... HIGH PRESSURE TO QUICKLY MOVE EAST OF THE REGION LATE WEDNESDAY WITH RETURN FLOW SENDING MOISTURE BACK NORTHWARD ACROSS WESTERN IOWA BY EARLY WEDNESDAY EVENING. LLJ INCREASES WEDNESDAY EVENING AND BECOMES ORIENTED INTO NORTHWEST/NORTHERN IOWA WEDNESDAY NIGHT. THEREFORE CONTINUED CHANCES FOR THUNDER ACROSS THE CWA...WITH INCREASING CHANCES FOR PRECIPITATION BY LATE WEDNESDAY NIGHT INTO THURSDAY AS A SHORTWAVE TROUGH LIFTS NORTHEASTWARD THROUGH THE REGION FROM THE WEST COAST UPPER LEVEL TROUGH. UPPER LEVEL RIDGING TO BUILD BY LATE WEEK INTO THE WEEKEND. UPPER LEVEL ENERGY TO MOVE THROUGH THE TOP OF THE RIDGE ALLOWING FOR CONTINUED CHANCES FOR SHOWER/THUNDERSTORM ACTIVITY. A FRONTAL BOUNDARY ASSOCIATED WITH A SYSTEM PUSHING NORTHEASTWARD THROUGH THE NORTHERN PLAINS LATE THIS WEEK WILL GET HUNG UP ACROSS THE CWA AND PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT AS THIS UPPER LEVEL ENERGY MOVES THROUGH THE REGION. UPPER LEVEL RIDGE THEN BUILDS STRONGER INTO MONDAY/TUESDAY OF NEXT WEEK. UNCERTAINTY INCREASES WITH REGARDS TO CHANCES OF PRECIP INTO EARLY NEXT WEEK AND HAVE GONE DRY FOR NOW WITH THE RIDGE IN PLACE. MODELS SUGGEST MAIN STORM TRACK WOULD PUSH NORTH OF THE CWA FOR NOW. && .AVIATION...01/06Z VFR CONDITIONS THROUGH 00Z WITH HIGH PRESSURE DOMINATING THE WEATHER PATTERN ACROSS THE TAF LOCATIONS. AFTER 00Z...AN UPPER LEVEL DISTURBANCE STARTS TO AFFECT THE REGION ALONG WITH A DEVELOPING WARM FRONT FROM A LOW OVER THE NORTHERN PLAINS. A LOW LEVEL JET INCREASES DURING THE EVENING AND BY 02Z TSRA ARE POSSIBLE OVER THE NW DEVELOPING POSSIBLY INTO KFOD AND KMCW BETWEEN 02Z AND 06Z. SFC FLOW WILL BE LIGHT THROUGH 15Z THEN INCREASE OUT OF THE SOUTH OR SOUTHWEST TO 10-20 KTS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...FAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1253 PM CDT TUE MAY 31 2011 IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-081-082- 092-093-011800- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT- SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON- GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 1253 PM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE NORTHERN DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE WIDESPREAD WEDNESDAY NIGHT INTO THURSDAY. SOME STORMS MAY BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. THE SEVERE THREAT FROM THESE APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT. IAZ007-017-026>028-037>039-048>050-060>062-073>075-083>086-094>097- 011800- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 1253 PM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE WIDESPREAD WEDNESDAY NIGHT INTO THURSDAY. SOME STORMS MAY BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. THE SEVERE THREAT FROM THESE APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311312, 311313, 311314.